Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 14, NWS Miami, FL

April 4, 2013Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 4, 2013, 4:54 PM EDT for Palm Beach County, Florida. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2013, 4:54 PM EDT (20:54 UTC)
Expired
Apr 4, 2013, 5:30 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 5:00 PM EDTTSTM WND DMG4 Nne Riviera Beach, FLFPL REPORTED TO PALM BEACH POST THAT A TREE FELL ON POWERLINES IN NORTH PALM BEACH...NEAR 1660 12 OAKS WAY. ALSO REPORTS OF TREE DAMAGE AT A CONDOMINIUM DEVELOPMENT IN SAME AREA.
Apr 4, 5:00 PM EDTTSTM WND DMGNorth Palm Beach, FLFPL REPORTED TO PALM BEACH POST THAT A TREE FELL ON POWERLINES IN NORTH PALM BEACH...NEAR 1660 12 OAKS WAY.
Apr 4, 5:10 PM EDTMARINE TSTM WIND 433 Se Jupiter, FLMEASURED AT WEATHERFLOW SITE IN JUPITER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 12:14 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WUUS52 KMFL 042054
SVRMFL
FLC099-042130-
/O.NEW.KMFL.SV.W.0014.130404T2054Z-130404T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
454 PM EDT THU APR 4 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 530 PM EDT

* AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  WEST OF PALM BEACH GARDENS...AND MOVING EAST AT 50 MPH.

* THE STORM WILL AFFECT...
  JUNO BEACH...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

&&

LAT...LON 2676 8003 2673 8022 2687 8027 2698 8014
      2698 8008 2696 8007 2687 8004 2680 8003
TIME...MOT...LOC 2054Z 248DEG 44KT 2687 8008

$$
1 follow-up statement
256 
WWUS52 KMFL 042118
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
518 PM EDT THU APR 4 2013

FLC099-042129-
/O.CAN.KMFL.SV.W.0014.000000T0000Z-130404T2130Z/
PALM BEACH FL-
518 PM EDT THU APR 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2676 8003 2673 8022 2687 8027 2698 8014
      2698 8008 2696 8007 2687 8004 2680 8003
TIME...MOT...LOC 2119Z 248DEG 44KT 2697 7976

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:17 PM EDT, 37 minutes earlier.

Area forecast discussion, Apr 4, 4:17 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT THU APR 4 2013

.DISCUSSION...

AN ACTIVE AREA OF THUNDERSTORMS CONTINUES TO MOVE INTO SOUTH
CENTRAL AND SOUTH FLORIDA AND ADJACENT GULF AND ATLANTIC WATERS.
THERE IS A CONTINUING RISK FOR HAIL...STRONG TO DAMAGING WINDS AND
A CONTINUING RISK OF ISOLATED TORNADOES. THE POTENTIAL FOR THESE
THREATS WILL CONTINUE INTO THE EVENING HOURS. THE TORNADO WATCH IN
EFFECT ACROSS THE REGION WILL CONTINUE TO BE IN EFFECT THROUGH 8 PM
THIS EVENING. THERE IS A CHANCE THAT THE TORNADO WATCH COULD BE
EXTENDED LATER THIS EVENING.

THE POTENTIAL FOR VERY ACTIVE CONVECTION ACROSS THE REGION WILL
CONTINUE THROUGH THE EVENING HOURS...OVER NIGHT AND LIKELY INTO
FRIDAY AS A STRONG COLD FRONT WILL CONTINUE TO MOVE INTO THE
EASTERN GULF AND ACROSS THE FLORIDA PENINSULA. FOR NOW
ENVIRONMENTAL CONDITIONS FOR SEVERE WEATHER ARE EXPECTED TO
CONTINUE THROUGH AT LEAST THE OVER NIGHT HOURS.

THE FRONT IS FORECAST TO START EXITING THE REGION FRIDAY EVENING
INTO FRIDAY NIGHT WITH HIGH PRESSURE AND STABLE WEATHER EXPECTED
TO PREVAIL ACROSS THE REGION SATURDAY AND SUNDAY.

&&

.MARINE...

LATEST GUIDANCE INDICATES THAT WINDS ACROSS THE LOCAL GULF AND
ATLANTIC WATERS COULD REACH 20-23 KNOT RANGE AFTER 06Z FRIDAY AND
SEAS ACROSS THE OFF SHORE GULF WATERS COULD REACH NEAR 7 FEET ON
FRIDAY.GIVEN THE UNCERTAINTIES...A SMALL CRAFT ADVISORY WILL
LIKELY BE ISSUED FOR ALL REGIONAL GULF AND ATLANTIC
WATERS...INCLUDING BISCAYNE BAY AND LAKE OKEECHOBEE...FROM 06Z
FRIDAY THROUGH 00Z SATURDAY.

&&

.FIRE WEATHER...

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE FLORIDA PENINSULA
AHEAD OF A STRONG COLD FRONT IN THE EASTERN GULF. THE REGION IS
UNDER A TORNADO WATCH THROUGH 800 PM THIS EVENING AND COULD BE EXTENDED
BEYOND THAT TIME. THE POTENTIAL FOR SEVERE WEATHER ACROSS SOUTH FLORIDA
WILL CONTINUE THROUGH AT LEAST THE EVENING HOURS AND OVER NIGHT AND POSSIBLY
INTO FRIDAY MORNING AS THE FRONT CONTINUES TO MOVE SOUTHEASTWARD.
THE FRONT IS FORECAST TO BEGIN EXITING THE REGION FRIDAY EVENING. HIGH
PRESSURE AND STABLE WEATHER ARE EXPECTED OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  80  64  77 / 80 80 20 -
FORT LAUDERDALE  73  80  65  79 / 70 80 20 -
MIAMI            71  80  66  80 / 60 80 20 -
NAPLES           70  76  58  80 / 90 70 10 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...85/AG
Hazardous weather outlook, Apr 4, 12:40 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1240 PM EDT THU APR 4 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050745-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1240 PM EDT THU APR 4 2013

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH FRIDAY...
...SLIGHT RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT. THERE COULD BE SOME THUNDERSTORMS MOVE ONTO
THE WEST COAST LATER THIS AFTERNOON WITH ADDITIONAL DEVELOPMENT
THROUGHOUT THE AFTERNOON INLAND AND MOVE TOWARDS THE EAST COAST
METROPOLITAN AREA AND CONTINUING INTO THIS EVENING. A SECOND ROUND
OF STRONG TO POSSIBLE SEVERE THUNDERSTORMS IS THEN EXPECTED LATE
TONIGHT ESPECIALLY OVER THE SOUTHWEST COAST EXTENDING INLAND AND
THE LAKE OKEECHOBEE AREA. THE MAIN THREATS WILL BE LARGE HAIL, DAMAGING
WINDS AND A BRIEF TORNADO.

HAIL: LARGE HAIL UP TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE
TODAY WITH ANY STORMS THAT DEVELOP.

WIND: WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE TODAY AND
TONIGHT WITH ANY THUNDERSTORMS THAT DEVELOP.

TORNADOES: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING A
BRIEF TORNADO THROUGH THIS EVENING.

WATERSPOUTS: THERE IS A CHANCE OF A WATERSPOUT ON ALL OF THE
SOUTH FLORIDA WATERS.

FLOODING: THE MAIN CONCERN WILL BE THE PONDING OF WATER IN POOR
DRAINAGE AREAS WITH THE STRONGEST STORMS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES DUE TO A SOUTHEAST WIND GUSTING OVER 20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO POSSIBLE SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTH FLORIDA THROUGH FRIDAY AS THE COLD FRONT MOVES DOWN THE PENINSULA.

THERE WILL BE A SLIGHT RISK OF OF RIP CURRENTS FOR THE GULF COAST
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 4, 3:31 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
331 PM EDT THU APR 4 2013

FLZ063-066-042000-
GLADES FL HENDRY FL
331 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 400 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES NORTHEAST OF LEHIGH ACRES...AND MOVING
  NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  LA BELLE...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2692 8137 2675 8122 2651 8156 2652 8157
      2677 8157
TIME...MOT...LOC 1931Z 232DEG 18KT 2667 8153
Special weather statement, Apr 4, 3:45 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT THU APR 4 2013

FLZ068-168-042015-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
345 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 415 PM EDT

* AT 342 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR JUPITER...AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  JUPITER...
  TEQUESTA...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2690 8006 2694 8019 2696 8018 2696 8015
      2698 8014 2698 8008 2696 8007 2690 8005
TIME...MOT...LOC 1945Z 218DEG 18KT 2695 8013
Special weather statement, Apr 4, 3:52 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT THU APR 4 2013

FLZ067-071-042030-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
352 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 430 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES WEST OF INTERSECTION ALLIGATOR ALLEY
  AND MIAMI CANAL...AND MOVING NORTHEAST AT 15 TO 20 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THESE STORMS ARE IN AN ENVIRONMENT CAPABLE OF PRODUCING TORNADOES AT
ANYTIME. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2645 8058 2618 8035 2609 8071 2621 8087
TIME...MOT...LOC 1951Z 234DEG 15KT 2618 8071

BAXTER
Special weather statement, Apr 4, 4:13 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT THU APR 4 2013

FLZ067-068-042045-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
413 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 445 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES NORTHWEST OF LION COUNTRY SAFARI...AND
  MOVING EAST AT 25 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI...
  CALOOSA...
  NORTH COUNTY AIRPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2669 8017 2673 8054 2689 8056 2697 8041
      2696 8023
TIME...MOT...LOC 2013Z 254DEG 22KT 2683 8041
Special weather statement, Apr 4, 4:20 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
420 PM EDT THU APR 4 2013

FLZ067-068-071-072-168-042045-
COASTAL PALM BEACH COUNTY FL INLAND BROWARD COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
420 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD
COUNTY...EASTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 445 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
  DETECTED STRONG THUNDERSTORMS APPROACHING THE EAST COAST METRO
  AREAS FROM JUPITER INLET TO NORTHERN BROWARD COUNTY.

* THE STORM WILL AFFECT...
  WHISPER WALK...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  VILLAGES OF ORIOLE...
  ABERDEEN...
  FLORIDA GARDENS...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2655 8004 2643 8005 2618 8034 2653 8064
      2696 8028 2696 8015 2698 8014 2698 8008
      2693 8006 2680 8003 2663 8003 2660 8004
      2659 8003 2655 8003
TIME...MOT...LOC 2019Z 238DEG 17KT 2654 8029
Special weather statement, Apr 4, 4:38 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
438 PM EDT THU APR 4 2013

FLZ067-068-071-072-168-172-042130-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
438 PM EDT THU APR 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROWARD COUNTY...
PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 530 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  STRONG THUNDERSTORMS EMERGING OVER PALM BEACH AND BROWARD
  COUNTIES. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE STORM WILL AFFECT...
  ROTENBERGER WILDLIFE MANAGEMENT AREA...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  HOLEY LAND WILDLIFE MANAGEMENT AREA...
  INTERSECTION I-75 AND U.S. 27...
  MARKHAM PARK...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2603 8011 2603 8087 2651 8088 2697 8033
      2696 8015 2698 8014 2698 8008 2693 8006
      2680 8003 2663 8003 2660 8004 2659 8003
TIME...MOT...LOC 2036Z 233DEG 15KT 2627 8076

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:25 PM EDTSpecial Weather StatementMFLGlades35 min
Apr 4, 2:34 PM EDTSpecial Marine WarningMFL56 min
Apr 4, 2:38 PM EDTSpecial Marine WarningMFL52 min
Apr 4, 2:55 PM EDTSpecial Weather StatementMFLMartin35 min
Apr 4, 3:13 PM EDTSevere Thunderstorm WarningMFLPalm Beach32 min
Apr 4, 3:16 PM EDTSpecial Weather StatementMFLBroward44 min
Apr 4, 3:26 PM EDTSpecial Marine WarningMFL64 min
Apr 4, 3:31 PM EDTSpecial Weather StatementMFLHendry29 min
Apr 4, 3:37 PM EDTSpecial Marine WarningMFL68 min
Apr 4, 3:45 PM EDTSpecial Weather StatementMFLMartin30 min
Apr 4, 3:51 PM EDTSevere Thunderstorm WarningMFLPalm Beach24 min
Apr 4, 3:52 PM EDTSpecial Weather StatementMFLBroward38 min
Apr 4, 3:53 PM EDTSpecial Marine WarningMFL37 min
Apr 4, 4:07 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach38 min
Apr 4, 4:13 PM EDTSpecial Weather StatementMFLPalm Beach32 min
Apr 4, 4:20 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Apr 4, 4:29 PM EDTSpecial Marine WarningMFL46 min
Apr 4, 4:29 PM EDTSevere Thunderstorm WarningMFLPalm Beach31 min
Apr 4, 4:32 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach58 min
Apr 4, 4:34 PM EDTSpecial Marine WarningMFL41 min
Apr 4, 4:38 PM EDTSpecial Weather StatementMFLBroward, Palm Beach52 min
Apr 4, 4:39 PM EDTSevere Thunderstorm WarningMFLBroward36 min
Apr 4, 4:42 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach33 min
Apr 4, 4:59 PM EDTSpecial Marine WarningMFL61 min
Apr 4, 5:11 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach49 min
Apr 4, 5:13 PM EDTSmall Craft AdvisoryMFL36 hr
Apr 4, 5:14 PM EDTSpecial Marine WarningMFL61 min
Apr 4, 5:29 PM EDTSpecial Weather StatementMFLBroward61 min
Apr 4, 5:31 PM EDTSpecial Marine WarningMFL59 min
Apr 4, 5:48 PM EDTSevere Thunderstorm WarningMFLBroward27 min
Apr 4, 5:53 PM EDTSpecial Weather StatementMFLBroward52 min
Apr 4, 6:11 PM EDTSpecial Marine WarningMFL64 min
Apr 4, 6:34 PM EDTSpecial Marine WarningMFL56 min
Apr 4, 6:45 PM EDTSpecial Weather StatementMFLMonroe45 min
Apr 4, 7:21 PM EDTSpecial Marine WarningMFL54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.